Alert archive / New York / Flash Flood Warnings in 2014
Flash Flood Warning 18, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jul 2, 2014, 2:26 PM EDT for 4 counties in New York. It was in force for 6 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2014, 2:26 PM EDT (18:26 UTC)
- Expired
- Jul 2, 2014, 8:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Albany County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY
The radar
The Albany radar (KENX), 30 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 2:35 PM EDT | FLASH FLOOD | 1 Wsw Schenectady, NY | 1-890 EB EXIT 6 TO 5 HAS RIGHT TWO LANES CLOSED DUE TO FLOODING |
| Jul 2, 2:40 PM EDT | FLASH FLOOD | Fullers, NY | RTE 20 EB WB BETWEEN FULLER STATION RD AND RTE 158 CLOSED DUE TO FLOODING |
| Jul 2, 2:40 PM EDT | FLASH FLOOD | Schenectady, NY | FLOODING ON CURRY RD |
| Jul 2, 2:55 PM EDT | FLASH FLOOD | Niskayuna, NY | CREWS IN NISKAYUNA RESCUED TWO PEOPLE ON MERLIN DRIVE TRAPPED BY RISING WATER IN VEHICLE. |
| Jul 2, 3:12 PM EDT | FLASH FLOOD | Guilderland, NY | RTE 20 WB AT DUTCH MANOR RD LANE IN THE TOWN OF GUILDERLAND CLOSED DUR TO FLOODING AT 535 PM |
| Jul 2, 3:20 PM EDT | FLASH FLOOD | 1 Ne Lisha Kill, NY | LISHA KILL CREEK ON CONSAUL RD IS FLOODED OVER THE ROAD. |
| Jul 2, 3:30 PM EDT | FLASH FLOOD | 1 Wsw Verdoy, NY | BRITISH AMERICAN POND OVERFLOWING ONTO ROADWAY |
| Jul 2, 5:35 PM EDT | FLASH FLOOD | Guilderland, NY | RTE 20 EB AND WB FROM RTE 146 CARMEN RD TO WILLOW ST CLOSED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1263 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
041 WGUS51 KALY 021826 FFWALY NYC001-083-091-093-030030- /O.NEW.KALY.FF.W.0018.140702T1826Z-140703T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBANY NY 226 PM EDT WED JUL 2 2014 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN ALBANY COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITIES OF...WATERVLIET...LATHAM...COLONIE... COHOES... WEST CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF TROY... SOUTH CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITIES OF...MECHANICVILLE...CLIFTON PARK... EASTERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITIES OF...SCOTIA...SCHENECTADY...ROTTERDAM... * UNTIL 830 PM EDT * AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS OVER THE WARNED AREA. DOPPLER RADAR ESTIMATES THAT TWO TO THREE INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF THE WARNED AREA WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE OVER THE NEXT SEVERAL HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTER BRUNSWICK...WATERFORD...ROUND LAKE...NISKAYUNA...GREEN ISLAND... EAST GLENVILLE...DUANESBURG...BURNT HILLS AND ALPLAUS PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. && LAT...LON 4302 7373 4270 7359 4259 7408 4275 7417 $$ BEW/IRL
1 follow-up statement
774 WGUS71 KALY 022032 FFSALY FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 432 PM EDT WED JUL 2 2014 NYC001-083-091-093-022042- /O.CAN.KALY.FF.W.0018.000000T0000Z-140703T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCHENECTADY NY-ALBANY NY-RENSSELAER NY-SARATOGA NY- 432 PM EDT WED JUL 2 2014 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL SARATOGA...WEST CENTRAL RENSSELAER...NORTHERN ALBANY AND EASTERN SCHENECTADY COUNTIES... PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4302 7373 4270 7359 4259 7408 4275 7417 $$ BEW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:18 PM EDT, 8 minutes earlier.
Area forecast discussion, Jul 2, 2:18 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
218 PM EDT WED JUL 2 2014
.SYNOPSIS...
THIS AFTERNOON...A TROUGH OF LOW PRESSURE WILL FOCUS SHOWERS AND
THUNDERSTORMS IN THE HOT AND VERY HUMID AIR MASS. SOME OF THE STORMS
MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. VERY HEAVY
RAINFALL IS ALSO POSSIBLE WITH THE SHOWERS AND THUNDERSTORRMS. A
COLD FRONT OVER THE GREAT LAKES SLOWLY MOVING EASTWARD INTO OUR
REGION WILL LIKELY BRING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT. HIGH PRESSURE FROM
CANADA WILL BUILD INTO THE REGION FOR THE INDEPENDENCE DAY HOLIDAY
WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
...SEVERE THUNDERSTORM WATCH #384 HAS BEEN ISSUED FOR ALL ERN NY AND
WRN NEW ENGLAND UNTIL 7 PM EDT...
...FLASH FLOOD WATCH FOR ALL OF ERN NY EXCLUDING NRN HERKIMER AND
HAMILTON COUNTIES...AND ALL OF WRN NEW ENGLAND UNTIL 04Z/THU...
AS OF 218 PM EDT...CONVECTION IS STARTING TO TRAIN WITH THE THREAT
OF FLASH FLOODING INCREASING WITH PWATS OF 1.5-2.0" AND SFC DEWPTS
IN THE U60 TO LOWER AND MID 70S IN SOME CASES. CONVECTION IS
RIDING ALONG A LOW LEVEL THETA-E RIDGE...AND GOOD UPPER JET
DYNAMICS NEAR THE RIGHT REAR QUADRANT OF A 80-90 KT JET STREAK.
FFA ISSUED UNTIL MIDNIGHT FOR ENTIRE FCST AREA...EXCEPT THE SRN
DACKS.
PREVIOUS NEAR TERM...
ATMOSPHERE IS PRIMED FOR SEVERE WEATHER AT THIS
TIME WITH AN ABUNDANCE OF SFC BASED INSTABILITY WITH THE LATEST
SPC MESOANALYSIS INDICATING 1500-3500+ J/KG OVER THE REGION. THE
GREATER AMOUNTS ARE FROM THE CAPITAL REGION...UPPER HUDSON
VALLEY...ERN CATSKILLS SOUTH AND EAST. THE 0-6 KM BULK SHEAR
VALUES ARE RAMPING UP TO 35-50 KTS. THE MID LEVEL LAPSE RATES
CONTINUES TO STEEPEN TO 6.5-7 C/KM AHEAD OF THE PREFRONTAL SFC
TROUGH. WARM SEASON CSTAR WORK HAS SHOWN THE POTENTIAL INCREASES
FOR SEVERE CONVECTION WITH A PREFRONTAL AND/OR LEE TROUGH IN THE
MID ATLANTIC REGION AND NORTHEAST IN THE RIGHT PRECONVECTIVE
ENVIRONMENT. THIS LOOK LIKE A POTENTIAL CASE. DEEP ORGANIZED
SEVERE CONVECTION WITH POTENTIAL BOWING SEGMENTS...AND LARGE HAIL
ARE POSSIBLE. WILL ALSO MONITOR FOR ANY ROTATING UPDRAFTS WITH ANY
SUPERCELLS THAT MAY FORM. THE 0-1 KM BULK SHEAR VALUES CONTINUE TO
BE 10 KTS OR LESS. PWATS ARE RUNNING 1-2+ STANDARD DEVIATIONS
ABOVE NORMAL. LOCALLY HEAVY RAINFALL IS ALSO A THREAT IF RAINFALL
RATES APPROACH 1 -2+ INCHES IN A HOUR ESPECIALLY WITH TRAINING
CONVECTION. WE WILL MONITOR FOR ANY ISOLD-SCT FLASH FLOODING. TA
1600 UTC SPECIAL KALY SOUNDING WAS DONE.
THE BERMUDA HIGH ANCHORED OFFSHORE COMBINING WITH A STRONG JULY
SUN WILL SEND TEMPERATURES WELL INTO THE M80S ACROSS MOST OF HIGHER
RRAIN...AND AROUND 90 IN VALLEY LOCATIONS AGAIN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
THERE STILL WILL BE PLENTY OF INSTABILITY TO FUEL THUNDERSTORMS WELL
INTO THE EVENING HOURS...SO THREAT OF STRONG GUSTY WINDS AND HAIL
WILL CONTINUE. WITH TIME...OVERNIGHT INSTABILITY WILL WANE AND SO
WILL THUNDERSTORM COVERAGE AND INTENSITY.
WE WILL BE LEFT WITH ANOTHER MUGGY OVERNIGHT WITH LOWS 65 TO AROUND
70 WITH A VARIABLY CLOUDY SKY.
THURSDAY...THE SURFACE COLD FRONT WILL BEGIN TO PRESS INTO THE
AIR MASS FROM THE NORTHWEST. AT THE SAME TIME THERE ARE SOME
INDICATIONS THAT EVEN HIGHER PWATS PERHAPS PARTIALLY CONTRIBUTED BY
TROPICAL STORM ARTHUR WHICH WILL BEGIN MOVING SLOWLY NORTHEAST ALONG
THE SOUTHEAST COAST...MIGHT HELP CONTRIBUTE TO A PREDECESSOR RAIN
EVENT (PRE).
PER CSTAR STUDIES...IT LOOKS AS SOME OF THE KEY INGREDIENTS WILL
COME TOGETHER TO SUPPORT A PRE DEVELOPING ALONG THE FRONT AS IT
ADVANCES TOWARDS EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND.
THERE WILL BE A STRONG UPPER LEVEL JET WITH MAX WINDS LIKELY OVER
100KTS (AND SLIGHTLY ANTICYCLONIC CURVED) TO THE WEST OF THE FORECAST
AREA. OUR REGION WILL BE UNDER THE MAXIMUM JET ENTRANCE REGION.
THE SURFACE COLD FRONT WILL BE IN CENTRAL NY MIDDAY THURSDAY...ONLY
SLOWLY MOVING TO OUR EAST BY EARLY FRIDAY...ALLOWING FOR MOISTURE TO
POOL ALONG IT.
AT THIS POINT...THE POTENTIAL IS THERE FOR A WIDESPREAD HEAVY
RAINFALL BY LATE THURSDAY. THE THREAT OF SEVERE THUNDERSTORMS LOOKS
LOWER TOMORROW DUE TO LOWER CAPE VALUES (CLOSER TO 1500 J/KG) AND
PERHAPS A LOT MORE CLOUDS THROUGHOUT THE DAY...BUT CERTAINLY CANNOT
BE RULED OUT.
FOR HIGH TEMPERATURES ON THURSDAY...WE WENT BETWEEN THE HIGHER
MAV/LOWER MET GUIDANCE. THIS WOULD GIVE HIGHS IN THE MID 80S MOST
VALLEY LOCATIONS...MID 70S TO LOWER 80S ACROSS THE HIGHER TERRAIN.
DEWPOINTS WILL STILL BE VERY HIGH...CLOSE TO 70...EXCEPT 60S ACROSS
THE ADIRONDACKS.
THURSDAY NIGHT...THE BAND OF HEAVY RAIN LOOKS TO ONLY SLOWLY MOVE
SOUTH AND EAST...LAST TO EXIT NORTHWEST CONNECTICUT. THE ACTUAL COLD
FRONT MIGHT STILL BE PROCESS OF CLEARING OUR SOUTHEASTERN ZONES EVEN
INTO EARLY FRIDAY. LOWS THURSDAY NIGHT WILL GENERALLY BE IN THE 60S.
FRIDAY...INDEPENDENCE DAY...SIGNALS ARE GOOD THAT IT WILL BE MOSTLY
DRY. THIS ASSUMES THE TROPICAL ARTHUR STORM TURNS MORE TO THE EAST
WELL OFF SHORE...INDUCING SUBSIDENCE AND INSURING THAT THE COLD
FRONT COMPLETELY CLEARS OUR ENTIRE REGION. HOWEVER...THERE STILL
COULD BE SOME LINGERING LOW LEVEL MOISTURE EARLY...ESPECIALLY FROM
ALBANY SOUTH AND EAST...SO WE WILL CONTINUE WITH LOW POPS...MAINLY
EARLY.
DRIER AND SOMEWHAT COOLER AIR CANADA WILL INFILTRATE AS THE DAY
WEARS ON. HIGHS WILL GENERALLY BE HELD TO THE 70S TO AROUND 80 ON
INDEPENDENCE DAY WITH DEWPOINTS LOWERING INTO THE 50S.
THE CHANGE IN THE AIR MASS WILL REALLY BE FELT BY FRIDAY NIGHT. WITH
A CLEARING SKY AND HIGH PRESSURE BUILDING TO OUR WEST...LOWS WILL
GENERALLY DIP DOWN INTO THE 50S...WITH SOME UPPER 40S WELL NORTH AND
WEST OF ALBANY.
FOR ALL THE OFFICIAL INFORMATION ON TROPICAL STORM ARTHUR PLEASE
REFER TO THE NATIONAL HURRICANE CENTER INTERNET SITE
(WWW.NHC.NOAA.GOV).
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A QUICK EXTENDED FORECAST EARLY THIS AFTERNOON DUE TO THE SEVERE
WEATHER CURRENTLY IMPACTING THE FORECAST AREA. THE WPC GUIDANCE
WAS FOLLOWED VERY CLOSELY EXCEPT FOR A FEW MINOR CHANGES NOTED BELOW.
ANOTHER BEAUTIFUL WEEKEND IS EXPECTED FOR ERN NY AND WRN NEW
ENGLAND WITH LOWER HUMIDITY LEVELS...AND HIGH PRESSURE IN CONTROL.
H850 TEMPS WILL BE IN THE +12C TO +13C RANGE ON SATURDAY WITH W/NW
WINDS AND DEWPTS IN THE U40S TO M50S. MAX TEMPS WILL GENERALLY BE
IN THE U70S TO L80S IN THE VALLEYS...AND U60S TO M70S OVER THE
HIGHER TERRAIN. LOWS WILL GENERALLY BE IN THE 50S WITH A COOL
EVENING...AS THE SFC HIGH SLIDES SOUTH AND EAST OF THE REGION.
SUNDAY SHOULD STILL FEATURE QUITE A BIT OF SUNSHINE...AS THE SFC
ANTICYCLONE MOVES OFF THE MID ATLANTIC COAST. TEMPS AND HUMIDITY
LEVELS SHOULD BE FAIRLY NICE FOR THE CLOSING OF THE 4TH OF JULY
WEEKEND. HIGHS WILL STILL BE NEAR NORMAL FOR EARLY JULY WITH U70S
TO L80S OVER MOST OF THE FCST AREA...WITH LOWER TO M70S OVER THE
MTNS.
SUNDAY NIGHT INTO MONDAY...UNSETTLED WEATHER BEGINS TO RETURN TO
THE FCST AREA WITH INCREASING HUMIDITY LEVELS AND DEWPOINTS RISING
BACK INTO THE 60S. LOW PRESSURE WILL BE MOVING EAST ACROSS S-CNTRL
ONTARIO INTO SW QUEBEC. A WARM FRONT MAY GRAZE THE NW ZONES WITH A
SHOWER OR THUNDERSTORM MONDAY MORNING. A SFC TROUGH MAY FOCUS SOME
AFTERNOON SHOWERS AND THUNDERSTORMS. A CHC OF SHOWERS WAS KEPT IN
THE FCST ESPECIALLY DURING THE AFTERNOON WITH THE PEAK HEATING.
LOWS IN THE 50S TO L60S...WITH HIGHS BACK IN THE MID AND POSSIBLY
U80S IN SOME OF THE VALLEYS...AND WITH U70S TO L80S OVER THE
HIGHER TERRAIN.
MONDAY NIGHT INTO WEDNESDAY...A COLD FRONT AND ANOTHER SFC TROUGH
WILL BE IMPACTING THE FORECAST AREA. THE TIMING OF THE COLD FRONT
PASSAGE IS VARIABLE...AND WE FOLLOWED WPC WITH THE FROPA LIKELY
LATE TUE AFTERNOON INTO WEDNESDAY MORNING. WE DID NOT GO WITH
LIKELY POPS YET ON TUE...AND WENT WITH CHC VALUES INSTEAD. SOME
INDICATIONS OF INCREASED AMOUNTS OF INSTABILITY AHEAD OF THE FRONT
WITH THE GFS...AND GOOD LOW-LEVEL CONVERGENCE SO A CHC OF SHOWERS
AND THUNDERSTORMS WAS MAINTAINED FOR TUE. A SECONDARY COLD FRONT
MAY BRING ISOLD-SCT SHOWERS AND PERHAPS THUNDERSTORMS LATE WED.
TEMPS LOOK SEASONABLE TO SLIGHTLY ABOVE NORMAL DURING THIS
STRETCH.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THE TAF PERIOD WILL BE DOMINATED BY MVFR/IFR THUNDERSTORMS THIS
AFTERNOON AND EVENING...POTENTIAL IFR FOG TONIGHT...AND A RETURN TO
VFR CONDITIONS AFTER 12Z THURSDAY.
THIS AFTERNOON...WHILE FLYING CONDITIONS WILL PREDOMINATELY BE
VFR...HAVE INDICATED TEMPO GROUPS THROUGHOUT THE AFTERNOON HOURS TO
TRY TO ACCOUNT FOR THE ARRIVAL OF THUNDERSTORMS AT THE TAF SITES.
THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND
BRIEF HEAVY DOWNPOURS REDUCING VISIBILITIES TO IFR CONDITIONS.
MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED TO IMPACT THE TAF
SITES BEGINNING AT THE ONSET OF THE TAF PERIOD AND PERSISTING INTO
THE EARLY EVENING HOURS. WINDS OUTSIDE OF THUNDERSTORMS WILL BE OUT
OF THE SOUTH/SOUTHWEST AT 8-12 KNOTS...AND LOCALLY HIGHER WITHIN
THUNDERSTORMS. WHILE TEMPO GROUPS HAVE BEEN PLACED THROUGHOUT MUCH
OF THE TAF PERIOD THROUGH 03/02Z...THE GREATEST THREAT LOOKS TO BE
BETWEEN 18Z-00Z.
TONIGHT INTO THURSDAY...ANY LINGERING THUNDERSTORM ACTIVITY SHOULD
QUICKLY DIMINISH LATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING.
IN THEIR WAKE...PLENTY OF LOW-LEVEL MOISTURE WILL BE IN PLACE AND
WITH SKIES EXPECTED TO GRADUALLY CLEAR OUT WITH A TRENDING OF WINDS
TOWARDS CALM...IFR FOG IS POSSIBLE AT ALL TAF SITES...ESPECIALLY
DURING THE 06Z-12Z TIMEFRAME. IFR FOG SHOULD DIMINISH AFTER 12Z
THURSDAY WITH A RETURN TO VFR FLYING CONDITIONS. SOME SHOWERS MAY
REACH KPOU BY 15Z AND HAVE INDICATED A PROB30 GROUP THERE WITH AN
ADDITIONAL THREAT FOR SHOWERS/THUNDERSTORMS BEYOND THE TAF PERIOD
THURSDAY AFTERNOON AS A COLD FRONT APPROACHES FROM THE WEST.
OUTLOOK...
THURSDAY NIGHT: MODERATE OPERATIONAL IMPACT. LIKELY SHRA.
INDEPENDENCE DAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
MONDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.
&&
.FIRE WEATHER...
A VERY WARM...HUMID FLOW OF AIR WILL REMAIN OVER THE FORECAST
AREA INTO THURSDAY. A SERIES OF DISTURBANCES WILL PASS ACROSS THE
REGION MIDWEEK...AND RESULT IN SCATTERED MAINLY AFTERNOON AND
EVENING THUNDERSTORMS. MORE WIDESPREAD SHOWERS AND STORMS WILL
RESULT THURSDAY AFTERNOON AND NIGHT AS A COLD FRONT PUSHES SLOWLY
SOUTH THROUGH THE REGION BRINGING AVERAGE BASIN RAINFALLS WELL OVER
A QUARTER OF AN INCH.
RH VALUES WILL ELEVATED TODAY...50-70 PERCENT...HIGHEST OVER THE
MOUNTAINS. RH VALUES WILL APPROACH 100 PERCENT TONIGHT AND ONLY DROP
TO THE 60-75 PERCENT RANGE ON THURSDAY AFTERNOON.
THE WIND WILL BE SOUTH 5 TO 15 MPH THROUGH THURSDAY...GRADUALLY
SHIFTING TO THE NORTH OR NORTHWEST BY INDEPENDENCE DAY AS A COLD
FRONT MOVES THROUGH. IT WILL TURN DRIER AND LESS HUMID FRIDAY INTO
THE WEEKEND.
&&
.HYDROLOGY...
A FLASH FLOOD WATCH HAS BEEN ISSUED UNTIL MIDNIGHT FOR THE ENTIRE
FORECAST AREA...EXCEPT NRN HERKIMER AND HAMILTON COUNTIES.
A FEW SPOTS COULD PICK UP SEVERAL INCHES OF RAINFALL OR
MORE IN A SHORT TIME...ALTHOUGH AVERAGE RAINFALL BASIN AVERAGES
WILL GENERALLY BE CLOSER TO A HALF OF AN INCH.
TOMORROW AS A SLOW MOVING COLD MOVES TOWARD US...THERE ARE
INDICATIONS THAT A PREDECESSOR RAIN EVENT /PRE/ WELL NORTHEAST OF
TROPICAL STORM ARTHUR COULD BRING A BAND OF STEADY TO HEAVY
RAINFALL (WITH A FEW EMBEDDED THUNDERSTORMS) TO PARTS OF THE AREA. IF
THIS DOES HAPPEN...WE COULD BE LOOKING AT AN INCREASED RISK OF
FLASH FLOODING AGAIN. WE WILL CONTINUE TO MONITOR FOR AN
ADDITIONAL FLASH FLOOD WATCH.
AVERAGE BASIN RAINFALLS COULD EXCEED AN INCH ON THURSDAY INTO
THURSDAY NIGHT...POSSIBLY A LITTLE MORE. AT THE VERY
LEAST...SIGNIFICANT WITHIN BANK RISES ARE POSSIBLE ON OUR RIVERS
AND STREAMS...POSSIBLY BRINGING A FEW TO ACTION STAGES.
DRIER WEATHER SHOULD RETURN JUST IN TIME FOR THE HOLIDAY WEEKEND.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ038>043-
047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MAZ001-025.
VT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VTZ013>015.
&&
SYNOPSIS...HWJIV/JPV/WASULA
NEAR TERM...WASULA
SHORT TERM...HWJIV
LONG TERM...WASULA
AVIATION...VTK/IRL
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV/WASULAHazardous weather outlook, Jul 2, 2:05 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 205 PM EDT WED JUL 2 2014 CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084- VTZ013>015-031100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 205 PM EDT WED JUL 2 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK EXCLUDING NORTHERN HERKIMER AND HAMILTON COUNTIES...AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AFTERNOON INTO THURSDAY EVENING AS WELL AS NEXT TUESDAY. THUNDERSTORMS ON THURSDAY AFTERNOON AND EVENING COULD HEAVY RAINFALL. THIS RAINFALL COULD CAUSE PONDING OF WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. NYZ032-033-031100- NORTHERN HERKIMER-HAMILTON- 205 PM EDT WED JUL 2 2014 ...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN HERKIMER AND HAMILTON COUNTIES OF EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ON THURSDAY AFTERNOON AND EVENING COULD HEAVY RAINFALL. THIS RAINFALL COULD CAUSE PONDING OF WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Local storm report, Jul 2, 1:58 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
158 PM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM TSTM WND DMG EAST GREENBUSH 42.59N 73.70W
07/02/2014 RENSSELAER NY TRAINED SPOTTER
TREES AND WIRES DOWN
&&
EVENT NUMBER ALY1400193
KOLECISpecial weather statement, Jul 2, 2:01 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
201 PM EDT WED JUL 2 2014
NYZ063-021845-
WESTERN ULSTER NY-
201 PM EDT WED JUL 2 2014
...A STRONG THUNDERSTORM IN
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 15 MILES
SOUTHWEST OF WEST SHOKAN...OR ABOUT OVER GRAHAMSVILLE...AND MOVING
EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
WEST SHOKAN AND 8 MILES SOUTH OF WOODLAND VALLEY CAMPGROUND BY 235 PM
EDT
LAT...LON 4175 7458 4184 7449 4187 7447 4196 7465
4197 7466 4206 7430 4185 7421 4174 7457
TIME...MOT...LOC 1801Z 253DEG 21KT 4187 7454
JPVSpecial weather statement, Jul 2, 2:04 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
204 PM EDT WED JUL 2 2014
NYZ042-043-021830-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
204 PM EDT WED JUL 2 2014
...A STRONG THUNDERSTORM IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
WARRENSBURG...OR ABOUT OVER WARRENSBURG...AND MOVING NORTHEAST AT 45
MPH.
THE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTHEAST OF CHESTERTOWN BY 210 PM EDT
BOLTON LANDING BY 215 PM EDT
HULETTS LANDING BY 225 PM EDT
6 MILES SOUTH OF HAGUE AND 9 MILES SOUTH OF ROGERS ROCK CAMPGROUND BY
230 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4382 7338 4351 7344 4343 7368 4344 7372
4340 7388 4339 7396 4352 7409 4379 7366
TIME...MOT...LOC 1804Z 239DEG 40KT 4351 7380
WRS/NASSpecial weather statement, Jul 2, 2:07 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 207 PM EDT WED JUL 2 2014 CTZ001-MAZ025-NYZ060-061-065-066-021830- NORTHERN LITCHFIELD CT-SOUTHERN BERKSHIRE MA-WESTERN DUTCHESS NY- EASTERN DUTCHESS NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY- 207 PM EDT WED JUL 2 2014 ...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT... BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS... DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR PINE PLAINS...OR ABOUT 16 MILES EAST OF RHINEBECK...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... COPAKE BY 220 PM EDT LAT...LON 4226 7360 4215 7333 4191 7350 4198 7372 TIME...MOT...LOC 1807Z 207DEG 25KT 4201 7359 JPV/IRL
Local storm report, Jul 2, 2:11 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
211 PM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG HANNACROIX 42.43N 73.81W
07/02/2014 GREENE NY TRAINED SPOTTER
MULTIPLE TREES DOWN
&&
EVENT NUMBER ALY1400194
KOLECISpecial weather statement, Jul 2, 2:20 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 220 PM EDT WED JUL 2 2014 NYZ064>066-021845- EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY- 220 PM EDT WED JUL 2 2014 ...A STRONG THUNDERSTORM IN ULSTER COUNTY IN EAST CENTRAL NEW YORK... DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR HYDE PARK...OR ABOUT OVER POUGHKEEPSIE...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... STAATSBURG BY 225 PM EDT PLEASANT VALLEY BY 230 PM EDT STANFORDVILLE AND MILLBROOK BY 245 PM EDT LAT...LON 4197 7371 4175 7356 4167 7394 4180 7404 TIME...MOT...LOC 1820Z 246DEG 20KT 4176 7392 JPV
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:14 AM EDT | Special Weather Statement | ALY | Herkimer | 46 min |
| Jul 2, 2:38 AM EDT | Special Weather Statement | ALY | Hamilton | 37 min |
| Jul 2, 12:07 PM EDT | Special Weather Statement | ALY | Albany | 38 min |
| Jul 2, 12:12 PM EDT | Special Weather Statement | ALY | Schoharie | 33 min |
| Jul 2, 12:25 PM EDT | Special Weather Statement | ALY | Ulster | 35 min |
| Jul 2, 12:48 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 57 min |
| Jul 2, 12:51 PM EDT | Special Weather Statement | ALY | Schenectady | 39 min |
| Jul 2, 12:53 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 67 min |
| Jul 2, 1:07 PM EDT | Special Weather Statement | ALY | Greene | 23 min |
| Jul 2, 1:09 PM EDT | Special Weather Statement | ALY | Schenectady | 36 min |
| Jul 2, 1:24 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga, Schenectady, Schoharie | 3 hr |
| Jul 2, 1:34 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Greene, Ulster | 4 hr |
| Jul 2, 1:36 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 39 min |
| Jul 2, 1:43 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 62 min |
| Jul 2, 1:45 PM EDT | Areal Flood Advisory | ALY | Albany, Columbia, Greene, Rensselaer, Schoharie, Ulster | 4 hr |
| Jul 2, 1:45 PM EDT | Special Weather Statement | ALY | Albany | 30 min |
| Jul 2, 1:46 PM EDT | Special Weather Statement | ALY | Saratoga | 29 min |
| Jul 2, 1:48 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 57 min |
| Jul 2, 1:57 PM EDT | Flash Flood Watch | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Herkimer and 8 more | 4 hr |
| Jul 2, 2:01 PM EDT | Special Weather Statement | ALY | Ulster | 44 min |
| Jul 2, 2:04 PM EDT | Special Weather Statement | ALY | Warren | 26 min |
| Jul 2, 2:07 PM EDT | Special Weather Statement | ALY | Columbia | 23 min |
| Jul 2, 2:14 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 61 min |
| Jul 2, 2:20 PM EDT | Special Weather Statement | ALY | Dutchess | 25 min |
| Jul 2, 2:27 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 63 min |
| Jul 2, 2:38 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schenectady, Schoharie | 28 min |
| Jul 2, 2:49 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 56 min |
| Jul 2, 2:55 PM EDT | Special Weather Statement | ALY | Ulster | 35 min |
| Jul 2, 3:21 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Greene | 4 hr |
| Jul 2, 3:31 PM EDT | Special Weather Statement | ALY | Dutchess | 44 min |
| Jul 2, 3:50 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 55 min |
| Jul 2, 3:51 PM EDT | Flash Flood Warning | ALY | Columbia, Dutchess, Ulster | 6 hr |
| Jul 2, 4:45 PM EDT | Areal Flood Advisory | ALY | Dutchess | 4 hr |
| Jul 2, 7:58 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 62 min |
Nearby
Flash Flood Warnings in New York, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.